Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Columbia, SC

June 1, 2012Columbia County, Georgia

NWS Columbia, SC issued this special weather statement at Jun 1, 2012, 4:33 PM EDT for Columbia County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2012, 4:33 PM EDT (20:33 UTC)
Expired
Jun 1, 2012, 5:15 PM EDT
In force
42 min
Issued by
NWS Columbia, SC

County Columbia County, GA

The radar

The Columbia radar (KCAE), 124 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WWUS82 KCAE 012033
SPSCAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
433 PM EDT FRI JUN 1 2012

GAZ063>065-012115-
COLUMBIA-MCDUFFIE-RICHMOND-
433 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...MCDUFFIE
AND COLUMBIA COUNTIES THROUGH 515 PM EDT...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...JUST SOUTHWEST OF HARLEM...MOVING NORTHEAST AT 20 MPH.
THE STORM WILL TRACK ALONG THE COLUMBIA AND RICHMOND COUNTY LINE.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GROVETOWN AND HARLEM...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 45 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS AND 
DANGEROUS LIGHTNING.

&&

LAT...LON 3358 8219 3339 8202 3329 8231 3329 8232
      3331 8234 3331 8239 3336 8244
TIME...MOT...LOC 2032Z 235DEG 19KT 3337 8233

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:31 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 1, 2:31 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
231 PM EDT FRI JUN 1 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT BRINGING SHOWERS
AND THUNDERSTORMS SOME OF WHICH MAY BE SEVERE. THE RAIN WILL END
FROM THE WEST AND BE OUT OF THE AREA BY SATURDAY MORNING. WEAK
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE WEEKEND WITH
DRY WEATHER AND SOMEWHAT COOLER TEMPERATURES.

TEMPERATURES WILL WARM UP EARLY NEXT WEEK...BUT A COLD FRONT WILL
APPROACH FROM THE NORTH BRINGING A CHANCE OF THUNDERSTORMS THROUGH
THE WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SPC HAS ISSUED SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10PM FOR
OUR EASTERN FORECAST AREA. RADAR INDICATES A BAND OF SHOWERS AND
THUNDERSTORMS...CURRENTLY STRETCHING FROM E OF CLT SW TO BETWEEN
CAE AND OGB...AND SW INTO SE GA. THIS ACTIVITY MOVING TO THE ENE.
MODERATE INSTABILITY AND MODERATE LOW TO MID LEVEL JET SPEEDS MAY
ALLOW SOME OF THE STORMS TO REACH SEVERE LIMITS...WITH STRONG WIND
GUSTS THE MAIN THREAT.

MAIN FRONT STILL BACK TO OUR NW ACROSS E TENN INTO N GA. WILL
EXPECT A BAND OF SHOWERS AND THUNDERSTORM WITH THE FRONT AS IT
TRAVERSES THE FA EARLY TONIGHT.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/...
MODEL GUIDANCE AGREES IN PUSHING THE COLD FRONT THROUGH THE REGION
BY EARLY SATURDAY MORNING. SHOWERS AND THUNDERSTORMS WITH POSSIBLE
SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING HOURS
WITH INTENSITY SLOWLY DECREASING THROUGH MIDNIGHT AS THE FRONT
PASSES THROUGH THE REGION. HEAVY RAIN CONTINUES TO BE A POSSIBILITY
WITH SOME FLOODING IN AREAS THAT RECEIVED HEAVY RAINS FROM TROPICAL
STORM BERYL EARLIER THIS WEEK. CURRENT FORECAST TIMING AND INTENSITY
IS GOOD AND WAS NOT CHANGED.

PARTLY CLOUDY SKIES AND COOLER WEATHER WILL DOMINATE SATURDAY...WITH
SOME CU IN THE COLD AIR ALOFT SATURDAY AFTERNOON AS WEAK HIGH
PRESSURE WORKS ITS WAY IN FROM THE WEST. CURRENTLY NO PRECIPITATION
IS EXPECTED SATURDAY AFTERNOON WITH NORTHWEST SUBSIDENCE FLOW
EXPECTED TO DOMINATE...LIMITING ANY PRECIPITATION CHANCE.

AMPLIFYING UPPER AIR TROUGH DEVELOPING OVER THE EASTERN UNITED
STATES EARLY NEXT WEEK WILL ALLOW A COLD FRONT TO APPROACH FROM THE
NORTH SUNDAY THIS WILL INCREASE THE CHANCE OF RAIN...BUT LIMITED
MOISTURE WILL KEEP RAIN CHANCES LOW ON SUNDAY SO THE CURRENT DRY
FORECAST WAS NOT CHANGED.  ONLY MINOR CHANGES MADE TO
TEMPERATURE...DEW POINT AND WIND FORECAST GRIDS FOR THE PERIOD.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MODELS NOT IN GOOD AGREEMENT FOR LONG TERM. GENERAL UPPER AIR
PATTERN IS FOR UPPER LOW OVER NE US AND RIDGE BUILDING OVER
CENTRAL US. THERE IS MODERATE VARIABILITY IN GFS ENSEMBLE POPS
RANGING FROM DRY TO LOW CHANCE SO HAVE DECIDED TO TAKE THE MIDDLE
ROAD HERE AND GO WITH MOSTLY SLIGHT CHANCE POPS THROUGH THE
EXTENDED FOR MAINLY DIURNAL ACTIVITY WHICH IS CUSTOMARY FOR THIS
TIME OF YEAR. NO STRONG SYSTEMS IN THE PROSPECTS AT THIS TIME.
EXPECT TEMPS NEAR SEASONAL AVERAGE TO JUST SLIGHTLY BELOW.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AT 1730Z A BROKEN LINE OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
ALONG A LINE FROM THE AGUSTA AREA TO THE COLUMBIA AREA. THESE
SHOULD AFFECT THE THE AGS...DNL...CUB AND CAE TERMINAL BETWEEN
18Z AND 21Z. EXPECT GENERALLY MVFR CONDITIONS IN SHOWERS AND
STORMS WITH OCCASIONAL VSBY TO IFR IN HEAVIER RAIN. THESE SHOWERS
AND STORMS WILL ALSO MOVE OVER THE OGB TERMINAL BETWEEN 19 AND 22Z.

THERE SHOULD BE A LULL IN THE ACTIVITY AFTER 22Z WITH ONLY
SCATTERED TO WIDELY SCATTERED STORMS. A COLD FRONT WILL APPROACH
THE AREA TERMINALS LATER TONGIHT AND EXPECT MORE SHOWERS WTIH MVFR
CONDITIONS WITH THIS BETWEEN 04Z AND 06Z. AFTER 06Z CONDITIONS
WILL BE VFR FOR THE REMAINDER OF THE PERIOD. WINDS SHOULD SHIFT
TO MORE WESTERLY WITH THE COLD FRONTAL PASSAGE AROUND 06Z AND THEN BY
12Z THE WINDS WILL BECOME MORE NORTHWESTERLY.

EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS EXPECTED
OVER THE WEEKEND AS HIGH PRESSURE SETTLES IN FROM THE WEST.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 1, 2:16 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
216 PM EDT FRI JUN 1 2012

GAZ040-063>065-077-SCZ015-018-020-021-025>027-030-035-020200-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-MCCORMICK-
NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA-LEXINGTON-AIKEN-BARNWELL-
216 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLIGHT RISK OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT EXPECTED.

SCZ016-022-028-029-031-036>038-041-020200-
CHESTERFIELD-KERSHAW-RICHLAND-LEE-SUMTER-ORANGEBURG-CALHOUN-
CLARENDON-BAMBERG-
216 PM EDT FRI JUN 1 2012

...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 1, 2:01 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
201 PM EDT FRI JUN 1 2012

SCZ030-036-037-011900-
AIKEN-CALHOUN-ORANGEBURG-
201 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF AIKEN AND ORANGEBURG
COUNTIES THROUGH 300 PM EDT...

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...BETWEEN SPRINGFIELD AND SALLEY ALONG THE
AIKEN AND ORANGEBURG COUNTY LINE. MOVEMENT WAS NORTHEAST NEAR 25
MPH.

THE STORM WILL AFFECT THE AREA BETWEEN SALLEY AND NORTH. EXPECT WIND
GUSTS NEAR 45 MPH...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING WITH
THIS STORM.

&&
Local storm report, Jun 1, 2:19 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
219 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     1 E IRMO                34.09N 81.17W
06/01/2012                   RICHLAND           SC   UTILITY COMPANY

            UTILITY COMPANY REPORTED POWER OUTAGES AND A COUPLE LINES
            DOWN JUST EAST OF IRMO NEAR INTERSTATE 26.

&&

LINTON
Special weather statement, Jun 1, 2:22 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
222 PM EDT FRI JUN 1 2012

SCZ015-011915-
LANCASTER-
222 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LANCASTER COUNTY
THROUGH 315 PM EDT...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...8 MILES SOUTHWEST OF IRWIN...MOVING NORTHEAST
AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ELGIN AREA OF WEST-CENTRAL LANCASTER COUNTY.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
DANGEROUS LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3493 8078 3482 8079 3482 8064 3466 8043
      3464 8044 3454 8087 3455 8088 3464 8090
      3470 8086 3475 8088 3479 8088 3483 8091
      3484 8087 3490 8088 3499 8084
TIME...MOT...LOC 1821Z 213DEG 19KT 3466 8090
Local storm report, Jun 1, 2:52 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
252 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     DENTSVILLE              34.08N 80.96W
06/01/2012                   RICHLAND           SC   UTILITY COMPANY

            UTILITY COMPANY REPORTED POWER OUTAGES AND LINES DOWN
            ARBOR DRIVE AND LAKE AVENUE.

0215 PM     TSTM WND DMG     FORT JACKSON            34.04N 80.89W
06/01/2012                   RICHLAND           SC   UTILITY COMPANY

            UTILITY COMPANY REPORTED POWER OUTAGES AND LINES DOWN
            GREYBECK DRIVE AND MOKERNUT LANE.

&&

LINTON
Special weather statement, Jun 1, 4:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
433 PM EDT FRI JUN 1 2012

GAZ063>065-012115-
COLUMBIA-MCDUFFIE-RICHMOND-
433 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...MCDUFFIE
AND COLUMBIA COUNTIES THROUGH 515 PM EDT...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...JUST SOUTHWEST OF HARLEM...MOVING NORTHEAST AT 20 MPH.
THE STORM WILL TRACK ALONG THE COLUMBIA AND RICHMOND COUNTY LINE.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GROVETOWN AND HARLEM...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 45 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS AND
DANGEROUS LIGHTNING.

&&

LAT...LON 3358 8219 3339 8202 3329 8231 3329 8232
      3331 8234 3331 8239 3336 8244
TIME...MOT...LOC 2032Z 235DEG 19KT 3337 8233

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:26 PM EDTSpecial Weather StatementCAEEdgefield, McCormick64 min
May 31, 10:27 PM EDTSpecial Weather StatementCAEEdgefield, McCormick, Saluda63 min
May 31, 11:30 PM EDTSpecial Weather StatementCAEAiken, Edgefield, McCormick, Saluda60 min
Jun 1, 1:30 AM EDTSpecial Weather StatementCAELexington45 min
Jun 1, 1:42 PM EDTAreal Flood AdvisoryCAELexington, Richland36 min
Jun 1, 1:42 PM EDTSevere Thunderstorm WarningCAECalhoun, Lexington, Richland63 min
Jun 1, 2:07 PM EDTSevere Thunderstorm WarningCAEOrangeburg38 min
Jun 1, 2:22 PM EDTSpecial Weather StatementCAELancaster53 min
Jun 1, 4:44 PM EDTSpecial Weather StatementCAEClarendon16 min
Jun 1, 7:11 PM EDTSpecial Weather StatementCAELancaster34 min
Jun 1, 7:21 PM EDTSpecial Weather StatementCAEKershaw, Lancaster, Lexington, Richland39 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.